Alert archive / Iowa / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Des Moines, IA

February 1, 200727 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 1, 2007, 3:32 PM CST for 27 counties in Iowa. It took effect at Feb 2, 2007, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 3:32 PM CST (21:32 UTC)
In effect from
Feb 2, 2007, 12:00 AM CST
Expired
Feb 2, 2007, 12:00 PM CST
In force
12 hr
Issued by
NWS Des Moines, IA
All 27 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 012132
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CST THU FEB 1 2007

...BITTERLY COLD WIND CHILLS CAN BE EXPECTED LATE TONIGHT AND
FRIDAY MORNING ALONG AND NORTH OF HIGHWAY 30...

.AN ARCTIC COLD FRONT WILL SWEEP ACROSS IOWA TONIGHT. THE
COMBINATION OF NORTHWEST WINDS AT 15 TO 25 MPH AND TEMPERATURES
FALLING AT OR BELOW ZERO...WILL PRODUCE WIND CHILLS OF 20 TO 30
BELOW ZERO.

IAZ004>007-015>017-023>028-033>039-044>050-020545-
/O.NEW.KDMX.WC.Y.0003.070202T0600Z-070202T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
332 PM CST THU FEB 1 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST FRIDAY. 

WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED
TONIGHT...MAINLY AFTER MIDNIGHT AND CONTINUE INTO FRIDAY MORNING.
THESE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE FRIDAY
AFTERNOON AND EVENING...HOWEVER ANOTHER ARCTIC BOUNDARY IS
EXPECTED TO DROP THOUGH IOWA LATE FRIDAY NIGHT. WIND CHILLS MAY
DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY
PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

DONAVON
4 follow-up statements
000 
WWUS43 KDMX 020258
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CST THU FEB 1 2007

...BITTERLY COLD WIND CHILLS CAN BE EXPECTED LATE TONIGHT AND
FRIDAY MORNING ALONG AND NORTH OF HIGHWAY 30...

.AN ARCTIC COLD FRONT WILL MOVE SOUTH OF IOWA BY LATE TONIGHT. THE
COMBINATION OF NORTHWEST WINDS AT 15 TO 30 MPH AND TEMPERATURES
FALLING AT OR BELOW ZERO...WILL PRODUCE WIND CHILLS OF 20 TO
30 BELOW ZERO.

IAZ004>007-015>017-023>028-033>039-044>050-021100-
/O.CON.KDMX.WC.Y.0003.070202T0600Z-070202T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
858 PM CST THU FEB 1 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST FRIDAY. 

WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED TONIGHT...
MAINLY AFTER MIDNIGHT AND CONTINUE INTO FRIDAY MORNING. THESE
DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE FRIDAY AFTERNOON
AND EVENING...HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP
THOUGH IOWA LATE FRIDAY NIGHT. WIND CHILLS MAY DROP TO 25 TO
35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL
WIND CHILL ADVISORIES OR WARNINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MOYER
000 
WWUS43 KDMX 021003
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CST FRI FEB 2 2007

...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING ALONG
AND NORTH OF HIGHWAY 30...

.AN ARCTIC AIRMASS IS SETTLING INTO CENTRAL IOWA TODAY. THE
COMBINATION OF A NORTHWEST WIND AT 15 TO 30 MPH AND TEMPERATURES
REMAINING AT OR BELOW ZERO THROUGH THE MORNING WILL PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO.

IAZ004>007-015>017-023>028-033>039-044>050-021800-
/O.CON.KDMX.WC.Y.0003.000000T0000Z-070202T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
403 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING.
THE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE FRIDAY
AFTERNOON AND EVENING...HOWEVER ANOTHER ARCTIC BOUNDARY IS
EXPECTED TO DROP THOUGH IOWA LATE FRIDAY NIGHT. WIND CHILLS MAY
DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY
PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

FAB
000 
WWUS43 KDMX 021046 CCA
WSWDMX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CST FRI FEB 2 2007

...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING ALONG
AND NORTH OF HIGHWAY 30...

.AN ARCTIC AIRMASS IS SETTLING INTO CENTRAL IOWA TODAY. THE
COMBINATION OF A NORTHWEST WIND AT 15 TO 30 MPH AND TEMPERATURES
REMAINING AT OR BELOW ZERO THROUGH THE MORNING WILL PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO.

IAZ004>007-015>017-023>028-033>039-044>050-021800-
/O.COR.KDMX.WC.Y.0003.000000T0000Z-070202T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
445 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING.
THE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE THIS AFTERNOON...
HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP THOUGH IOWA
LATE TONIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW ZERO BY
EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND CHILL
ADVISORIES OR WARNINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

FAB
000 
WWUS43 KDMX 021704
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1104 AM CST FRI FEB 2 2007

...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING ALONG
AND NORTH OF HIGHWAY 30...

.AN ARCTIC AIRMASS IS SETTLING INTO CENTRAL IOWA TODAY. THE
COMBINATION OF A NORTHWEST WIND AT 15 TO 30 MPH AND TEMPERATURES
REMAINING AT OR BELOW ZERO THROUGH THE MORNING WILL PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO.

IAZ004>007-015>017-023>028-033>039-044>050-021815-
/O.CON.KDMX.WC.Y.0003.000000T0000Z-070202T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
1104 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING.
THE DANGEROUS WIND CHILLS ARE EXPECTED TO DIMINISH THIS
AFTERNOON...HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP
THOUGH IOWA LATE TONIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW
ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND
CHILL ADVISORIES OR WARNINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

REV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:02 PM CST, 30 minutes earlier.

Area forecast discussion, Feb 1, 3:02 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
302 PM CST THU FEB 1 2007

.DISCUSSION...
NEXT ARCTIC BOUNDARY IS NOW MOVING SOUTH ACROSS SOUTHERN MN AND
SOUTHEAST SD AND WILL MOVE ACROSS IOWA TONIGHT. LIGHT SNOW IS
EXPECTED TO MOVE THROUGH THE AREA AS WELL ALONG AND AHEAD OF THE
COLD ADVECTION. SNOWFALL AMOUNTS WILL BE QUITE LITE AND ONLY A FEW
TENTHS OF AN INCH. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH WILL CAUSE SOME BLOWING SNOW...ESPECIALLY THE FLUFF THAT
ACCUMULATED ON WEDNESDAY AND ANYTHING THAT FALLS TONIGHT WILL EASILY
BECOME AIRBORNE. THE BLOWING SNOW IS NOT EXPECTED TO REDUCE
VISIBILITIES LONG ENOUGH FOR HEADLINES. WIND CHILLS BECOME THE
PRIMARY CONCERN LATE TONIGHT AND EARLY FRIDAY MORNING. WITH THE
ABOVE MENTIONED WINDS AND TEMPERATURES FALLING AT OR BELOW
ZERO...WIND CHILL INDUCES OF 20 TO 30 BELOW ZERO ARE EXPECTED.
WESTERLY WINDS BY FRIDAY AFTERNOON WILL BRING WEAK WARM ADVECTION
WITH TEMPERATURES GRADUALLY RISING THROUGH THE SINGLE DIGITS TO
LOWER TEENS LATE FRIDAY AFTERNOON AND EVENING.

ANOTHER SURGE OF ARCTIC AIR SWEEPS ACROSS CENTRAL IOWA FRIDAY NIGHT.
A FEW TIMING ISSUES BETWEEN THE GFS AND NAM. LEANED TOWARD THE MORE
PROGRESSIVE GFS AS SUPPORTED BY THE 09Z SREF. FOLLOWING THIS
SOLUTION...TEMPERATURES ARE EXPECTED TO BE BELOW ZERO ACROSS MUCH OF
THE STATE BY 12Z SATURDAY MORNING. THIS IN COMBINATION WITH BRISK
NORTHWEST WINDS WILL PUSH WIND CHILL READINGS APPROACHING WARNING
CRITERIA AT 30 BELOW ALONG AND NORTH OF HIGHWAY 20. WITH HEADLINES
OUT TONIGHT...WILL HIGHLIGHT LATE FRIDAY NIGHT AND SATURDAY WIND
CHILLS IN THE HAZARDOUS WEATHER OUTLOOK.  ANOTHER BAND OF SNOW
SHOWERS IS EXPECTED WITH THIS SURGE OF COLD AIR AS WELL AND ONCE
AGAIN ONLY VERY LIGHT ACCUMULATIONS ARE POSSIBLE. HIGHS ON SATURDAY
WILL RANGE FROM 5 BELOW TO 5 ABOVE. SLIGHTLY WARMER CONDITIONS ON
SUNDAY. THE BROKEN RECORD REPEATS ITSELF SUNDAY NIGHT AS A FINAL
SURGE OF COLD AIR DROPS SOUTH. HIGHS ON MONDAY APPEAR THEY WILL BE
QUITE SIMILAR TO SATURDAY. AN EXTENSION OF THE ARCTIC HIGH WILL PASS
THROUGH THE REGION MONDAY NIGHT AND TUESDAY. MONDAY NIGHT LOOKS TO
HAVE THE HIGHEST PROBABILITY TO BE THE COLDEST NIGHT OF THIS
FORECAST. TUESDAY WILL REMAIN COLD THEN SOME GRADUAL MODERATION IS
EXPECTED WEDNESDAY AND THURSDAY AS THE POLAR VORTEX BEGINS TO PULL
OFF TO THE EAST. NO POPS HAVE BEEN INTRODUCED DURING THE EXTENDED.
SOME LIGHT SNOW MAY NEED TO BE INTRODUCED WITH FUTURE FORECAST AS
THE 850 MB TEMPERATURE GRADIENT TIGHTENS OVER IOWA TOWARD THE MIDDLE
OF NEXT WEEK WITH THE POSSIBILITY OF LIGHT SNOW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY ALONG AND NORTH OF HIGHWAY 30 FROM MIDNIGHT
TONIGHT UNTIL NOON SATURDAY.

&&

REV/DONAVON
Hazardous weather outlook, Feb 1, 3:32 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CST THU FEB 1 2007

IAZ004>007-015>017-023>028-033>039-044>050-022145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
332 PM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA FROM MIDNIGHT TONIGHT
THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

GUSTY NORTHWEST WINDS TONIGHT WILL COMBINE WITH VERY COLD TEMPERATURES
TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT
TONIGHT. IN ADDITION...BLOWING SNOW IS POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA THROUGH NOON
FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

GUSTY WEST TO NORTHWEST WINDS FRIDAY MORNING WILL COMBINE WITH VERY COLD
TEMPERATURES TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH NOON.
IN ADDITION...SOME MINOR BLOWING SNOW IS POSSIBLE.

BITTER COLD WIND CHILLS ARE FORECAST AGAIN FRIDAY NIGHT AND SATURDAY.
WIND CHILL TEMPERATURES MAY DROP TO BELOW 30 BELOW ZERO SATURDAY
MORNING. IN ADDITION...GUSTY NORTHWEST WINDS MAY PRODUCE BLOWING
SNOW FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ057>062-070>075-081>086-092>097-022145-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
332 PM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND PRODUCE WIND
CHILL TEMPERATURES BETWEEN 10 AND 20 BELOW ZERO BY SUNRISE FRIDAY.
IN ADDITION...THE NORTHWEST WINDS MAY PRODUCE SOME BLOWING SNOW IN
OPEN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF GUSTY NORTHWEST WINDS AND BITTER COLD WIND CHILLS
IS FORECAST LATE FRIDAY NIGHT AND SATURDAY. EVEN COLDER AIR WILL
COMBINE WITH THE WIND TO PRODUCE WIND CHILLS AS LOW AS 25 BELOW
ZERO SATURDAY MORNING. THE BITTER COLD AIRMASS WILL REMAIN IN
PLACE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JOHNSON/REV

Nearby

Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.